IVIG round 2/Wheelchair
AnonymousDecember 17, 2007 at 2:52 pm
Had a very rough 4 days. Very weak, fell 4 times. Did not get hurt, thankfully, other than pride.
Had to use a wheelchair today to get to MD appointments.
Bottom line, I start another 5 days of the IVIG infusions that take 4 to 6 hours to infuse in AM. Guess that is what is called going to be tied up for awhile.
If, this doesn’t stop the progression than on to the ? plasamaphresis.
MD still not sure if the Prednisone has a lot to do with the weakness, but can only reduce by 5 mg a week or it would put me in more of a flare to reduce at a quicker rate.
Exercise daily. Patience. keep a good attitude and Faith, repeat the sound from the MD’s
Sometimes find it hard to remain upbeat and I can do attitude. Seems like one step forward and 2o steps back.
Poor husband really starting to feel the strain. esp. pushing me in a w/c today and having to aide in public bathrooms.
Thanks for letting me whine, moan, and groan.
AnonymousDecember 17, 2007 at 4:46 pm
Hope you start feeling better soon. I know how frustrating it can be when it does not seem like you are getting any better. I felt and still feel that way, one step forward and two back! It is frustrating and scary. There were days when all I could do was cry because it did not seem like I would ever get better. I had a total of 15 IVIG treatments and I would only get better just so far never to the point where I could walk w/o aid or having someone help me with my basic needs. I was scared of PP but what other choice did I have? I could have continued with the IVIG but my dr said if I have not seen any results by now I was probably one of te few who do not respond to IVIG. I was scared of PP but it has been my saving grace! After being off work since April 9th of this year (that is when I was 1st admitted to the hospital) to going bck to work tomorrow the 18th. I can walk w/o assistance but I still use a can. I started driving again last week. I went shopping last Friday to get some new clothes since I have lost so much weight since April, I did get tired but I rested and was able to walk in the mall and all over Macys. I am not back 100% I would say maybe 80-90%.
You just have to be patient. Keep a journal everyday. You will have days where you can do things w/o even thinking about it (when I was able to turn the knob on the bathroom door in the hospital that is when I my PP was working!). The simple things we take for granted are not that simple when lose our ability to them and when we get that ability back–watch out because you will want to scream it the world!
Good luck and take care
AnonymousDecember 17, 2007 at 9:51 pm
I so know how you are feeling. The one step forward and 2 back. I thought I was going to lose my mind. I just had to learn to allow my body to do what it needed to do and just go with it. Eventually as things improved I had to learn to allow the good days be just that and to know that every day is differant. It is one of the hardest lessons to learn. Basically just being right in the moment. Even though I have longer periods of good days I still have hard days. This past weekend was hard and today I was really weak not able to do much but I know now not to freak out and just allow myself to do what ever my body asks of me. Today it was rest and sleep. A journal helps a lot too to track symptoms and patterns. Hang in. It will change. Everything does.
Keep letting us know.
December 19, 2007 at 12:01 pm
Words of encouragement! It is possible, Kevin is living testament. Each time we get ivig, he tells me of new things that feel better. The other day he mentioned the guitar from guitar hero was easier to hold and now he can even move his little fingers on expert level. This is a boy who was having trouble buttoning his pants and lifting the guitar 6 weeks ago.
I have been doing MUCH reading lateley, and MANY abstracts mention prednisone causing weakness and making it hard to determine if it is cidp weakness or steroid weakness. Although some studies indicated high doses of ivig were not necessary, other studies suggested higher doses more frequently initially to stop the autoantibody production. Could this be a possibility just while you are being weaned off the prednisone as a precaution? (in the event cidp is causing the weakness)
Best wishes to you!
Dawn Kevies mom
You must be logged in to reply to this topic.